Ohio, 2015Cold in Ohio, January 8, 2015
January 8, 2015 · NWS CLE · 14 events in 14 counties and zones
An area of very strong arctic High Pressure drifted south across the Northern Plains on January 7th and 8th. This ushered very cold air into the upper Ohio Valley.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of very strong arctic High Pressure drifted south across the Northern Plains on January 7th and 8th. This ushered very cold air into the upper Ohio Valley. Northwest winds of 10 to 20 mph accompanied the cold air and they combined to create very dangerous wind chills. Wind chills dipped below minus 25 degrees during the early morning hours of January 8th over much of Northwest and North-Central Ohio. Low temperatures on the morning of the 8th were well below zero all areas with -5 at Toledo and -7 at Mansfield. Wind chills remained colder than minus 25 through mid morning and then climbed into the negative teens by early afternoon. Schools across the area were closed on both the 7th and 8th because of the dangerous wind chills.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 8, 3:56 AM EST, 4 minutes earlier.
Area forecast discussion, Jan 8, 3:56 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
356 AM EST THU JAN 8 2015
.SYNOPSIS...
HIGH PRESSURE WILL MOVE UP THE OHIO VALLEY TODAY. ANOTHER ARCTIC
COLD FRONT WILL CROSS THE AREA TONIGHT. HIGH PRESSURE WILL BUILD UP
THE OHIO VALLEY FRIDAY NIGHT INTO SATURDAY THEN MOVE OFF THE
VIRGINIA COAST BY SUNDAY. A LOW WILL MOVE ACROSS THE SOUTHEAST EARLY
NEXT WEEK WHILE HIGH PRESSURE PUSHES EAST FROM THE DAKOTAS INTO THE
GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PLAN TO LEAVE WIND CHILL HEADLINES AS IS DUE TO ARCTIC COLD AND
WINDS. HOPEFULLY CAN LET THE HEADLINES EXPIRE BY 18Z AS TEMPS WARM A
LITTLE IN THE AFTERNOON. HIGHS STILL ONLY EXPECTED TO RISE INTO A 10
TO 15 DEGREE RANGE FOR MOST PLACES AND PROBABLY NOT UNTIL THE END OF
THE DAY.
THE COMBINATION OF WARMING TEMPS ALOFT AND WINDS BACKING TO SW
SHOULD CAUSE THE LAKE EFFECT SHSN TO DECREASE IN INTENSITY AND
COVERAGE THRU THE DAY WHILE ALSO SHIFTING OFFSHORE AS THE WINDS TURN
SW. COULD SEE ANOTHER IN OR TWO OF ACCUMULATION IN THE EAST PART OF
THE SNOWBELT BEFORE THE SHSN TAPER OFF.
CLOUDS QUICKLY START TO SPREAD EAST BACK INTO THE AREA TODAY AHEAD
OF ANOTHER ARCTIC COLD FRONT THAT WILL CROSS THE REGION TONIGHT. A
LITTLE SNOW COULD DEVELOP IN THE FAR NW NEAR SUNSET BUT THE MODELS
DIFFER ON HOW FAST THE SNOW ARRIVES SO WILL STAY WITH CHC POPS LATE
TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE ARCTIC FRONT CROSSED THE AREA TONIGHT SPREADING WIDESPREAD LIGHT
SNOW ACROSS THE CWA. MOISTURE LIMITED SO ONLY SEE ACCUMULATION
RANGING FROM AROUND AN INCH FAR SOUTH TO 2 TO LOCALLY 4 IN THE FAR
NE.
LAKE EFFECT CONDITIONS BECOME FAVORABLE AGAIN BY FRI MORNING. DEEP
MOISTURE AGAIN LACKING BUT GOOD MOISTURE SHOWN AROUND 850 MB AND
BELOW. STILL CAN SEE THE POSSIBILITY OF WARNING CRITERIA SNOW IN
ERIE CO PA AND MAYBE ADVISORY SNOW FOR THE SURROUNDING CO'S. THERE
WILL ALSO BE BLOWING AND DRIFTING OF THE POWDERY SNOW ADDING TO THE
PROBLEMS. WILL COMBINE THE LAKE EFFECT WITH THE FRONTAL SNOW TONIGHT
TO RUN LAKE EFFECT HEADLINES FOR THE WHOLE EVENT THAT WILL RUN UNTIL
LATE SAT AFTERNOON WHEN THE LAKE EFFECT CONDITIONS SHOULD START TO
BECOME LESS FAVORABLE.
THE ARCTIC AIR WILL LIKELY AGAIN PUSH WIND CHILL READINGS DOWN TO 10
TO 20 BELOW LATE FRI THRU SAT MORNING.
CONVERGENCE AND LIFT WILL DEVELOP SAT NIGHT WITH A BROAD WARM FRONT
ALOFT. WIDESPREAD MID LEVEL MOISTURE IS SHOWN BY THE MODELS
SPREADING ACROSS THE REGION SAT NIGHT BUT MOISTURE 850 MB AND BELOW
IS PROGGED TO STAY OVER LAKE ERIE AND POINTS NORTH. DUE TO THE
CLOSENESS OF POSSIBLE SNOW WILL CARRY SLIGHT CHANCE POPS IN THE
NORTH.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BE EAST OF THE REGION ON SUNDAY AS A WEAKENING
AREA OF LOW PRESSURE MOVES ACROSS ONTARIO. THIS SHOULD MEAN A DRY
DAY ON SUNDAY WITH TEMPERATURES ATTEMPTING TO TOUCH 30 DEGREES.
MODELS ARE STRUGGLING ON HOW TO HANDLE THE NEXT RIPPLE OF LOW
PRESSURE IN THE SOUTHERN JET STREAM MONDAY THROUGH EARLY TUESDAY. IT
APPEARS THAT ANY PRECIPITATION THAT OCCURS WILL BE LIGHT BUT THERE
IS SOME UNCERTAINTY ON THE PRECIPITATION TYPE. FOR NOW HAVE GONE
WITH ALL SNOW BUT WILL HAVE TO WATCH AND SEE IF IT ENDS UP BEING
SOME LIGHT FREEZING RAIN. PLENTY OF TIME TO WATCH THIS OVER THE NEXT
SEVERAL DAYS. BY WEDNESDAY BOTH MODELS HAVE HIGH PRESSURE BACK OVER
THE REGION.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
STILL SOME LAKE EFFECT SHSN FLOATING ACROSS NE OH AND NW PA. MOST
OF THIS NOW HAS MVFR VSBYS. EXPECT THIS ACTIVITY TO CONTINUE A FEW
MORE HOURS AS THE FLOW JUST OFF THE SURFACE WILL NOT BECOME SW
TILL DAYBREAK. IN THE WEST SOME MVFR STRATO CU HAS DEVELOPED IN
THE MOISTURE COMING OFF OF LAKE MICHIGAN. AM HOPING THAT THIS
CLOUDINESS DOES NOT EXPAND. AS IT STANDS RIGHT NOW PLACES LIKE
KMFD AND KCAK CAN EXPECT A FEW HOUR PERIOD OF MVFR CIGS OVERNIGHT.
STATOCU CIGS WILL PERSIST FROM KCLE EAST TILL AFTER DAYBREAK. BY
THEN MID AND HIGH LEVEL CLOUDS FROM THE APPROACHING CLIPPER WILL BE
SPREADING ACROSS THE REGION. THE NEXT WAVE OF SNOW SHOULD ARRIVE BY
00Z FRIDAY IN NW OH AND THEN SPREAD ACROSS THE REMAINDER OF THE AREA
DURING THE EVENING. LOWEST VSBYS SHOULD BE IN THE NORTH. WINDS
CONTINUE TO SLOWLY BECOME SW WHILE DIMINISHING. EXPECT THE FLOW TO
INCREASE ON THURSDAY WITH GUSTS TO 30 KNOTS LIKE DURING THE DAY.
.OUTLOOK...NON VFR POSSIBLE FRIDAY.
&&
.MARINE...
HIGH PRESSURE WILL BE LOCATED NEAR THE OHIO RIVER VALLEY TODAY BUT
WILL QUICKLY GET NUDGED SOUTHWARD AS THE NEXT CLIPPER STORM SYSTEM
MOVES INTO THE GREAT LAKES REGION. THIS CLIPPER WILL MOVE ACROSS THE
REGION TONIGHT INTO EARLY FRIDAY WITH A STRONGER SURGE OF
SOUTHWESTERLY WINDS EXPECTED OVERNIGHT. THERE IS A 4 TO 8 HOUR
WINDOW TONIGHT INTO FRIDAY MORNING WHERE MODELS INDICATE 850 MB
WINDS IN EXCESS OF 50 KNOTS CROSSING THE LAKE. SO AT THIS POINT WE
HAVE GONE AHEAD AND ISSUED A GALE WARNING. SINCE THE SMALL CRAFT
ADVISORY WAS ALREADY THERE WE HAVE LEFT IT IN ITS CURRENT
CONFIGURATION UP UNTIL THE START TIME OF THE GALE WARNING. IT
APPEARS WINDS WILL BE UP INTO SATURDAY AND TEMPERATURES WILL REMAIN
UNDER 20 DEGREES WE HAVE EXTENDED THE FREEZING SPRAY POTENTIAL.
HIGH PRESSURE SHOULD BE RIDGING ACROSS THE LAKE BY SATURDAY NIGHT
WITH LIGHTER WINDS ANTICIPATED. THIS AREA OF HIGH PRESSURE WILL BE
MOVING OFF THE MIDDLE ATLANTIC COAST ON SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR OHZ012>014-089.
WIND CHILL ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
OHZ009>014-020>023-031>033-038-089.
WIND CHILL WARNING UNTIL 4 PM EST THIS AFTERNOON FOR OHZ003-
006>008-017>019-027>030-036-037-047.
PA...LAKE EFFECT SNOW ADVISORY FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR PAZ003.
WIND CHILL ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ001>003.
LAKE EFFECT SNOW WARNING FROM 10 PM THIS EVENING TO 4 PM EST
SATURDAY FOR PAZ001-002.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST SATURDAY FOR
LEZ061-144>149-164>169.
GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY FOR
LEZ061-142>149-162>169.
SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR
LEZ144>149.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...KUBINA
MARINE...MULLENHazardous weather outlook, Jan 7, 9:44 PM EST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
944 PM EST WED JAN 7 2015
OHZ009>013-020>023-031>033-038-090245-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-
944 PM EST WED JAN 7 2015
...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>008-017>019-027>030-036-037-047-090245-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-KNOX-
944 PM EST WED JAN 7 2015
...WIND CHILL WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142-143-162-163-090245-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
944 PM EST WED JAN 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-144>149-164>169-090245-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
944 PM EST WED JAN 7 2015
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 4 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAVY FREEZING SPRAY WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAVY FREEZING SPRAY WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ014-089-PAZ001>003-090245-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
944 PM EST WED JAN 7 2015
...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
ANOTHER ROUND OF LAKE EFFECT SNOW ON FRIDAY MAY PRODUCE
SIGNIFICANT ACCUMULATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Cold/Wind Chill, Hancock
- When
- January 8, 4:00 AM EST to 10:00 AM EST
- Where
- Hancock forecast zone
- Reported by
- ASOS
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. A morning low of -5 was reported at the Findlay Airport and coldest wind chill there was -27. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Lucas
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Lucas forecast zone
- Reported by
- ASOS
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. A morning low of -5 was reported at Toledo Express Airport and coldest wind chill there was -26. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Wood
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Wood forecast zone
- Reported by
- ASOS
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. A morning low of -4 was reported at Toledo Executive Airport and coldest wind chill there was -27. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Marion
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Marion forecast zone
- Reported by
- ASOS
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. A morning low of -7 was reported at the Marion Airport and coldest wind chill there was -28. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Richland
- When
- January 8, 5:00 AM EST to 11:00 AM EST
- Where
- Richland forecast zone
- Reported by
- ASOS
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. A morning low of -7 was reported at Mansfield Lahm Airport and coldest wind chill there was -28. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Ashland
- When
- January 8, 5:00 AM EST to 11:00 AM EST
- Where
- Ashland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Morrow
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Morrow forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Knox
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Knox forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Crawford
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Crawford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Wyandot
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Wyandot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.842, -83.304 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Huron
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Huron forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Seneca
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Seneca forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Sandusky
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Sandusky forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
Cold/Wind Chill, Ottawa
- When
- January 8, 5:00 AM EST to 10:00 AM EST
- Where
- Ottawa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
Wind chills dipped to minus 25 degrees during the predawn hours of January 8th. Wind chills remained at or below minus 25 through mid morning and then slowly climbed into the negative teens during the afternoon. All of the schools in the county were closed because of the bitter cold.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, January 8, 20151 death · 1 injured · 18 events
- Lake-Effect Snow in New York, January 8 to 10, 2015$140,000 · 8 events
- Lake-Effect Snow in Pennsylvania, January 8 to 10, 2015$150,000 · 1 event
- Extreme Cold in Indiana, January 8, 201524 events
- Blizzard in Minnesota, January 8 to 9, 201522 events
- Winter Weather in Indiana, January 8 to 9, 201522 events
- Winter Weather in Wisconsin, January 8, 201520 events
- Blizzard and Winter Weather in South Dakota, January 8, 201515 events
- High Wind and Winter Weather in South Dakota, January 8, 201556 kt wind · 13 events
- Winter Weather in Iowa, January 8, 201513 events
- Heavy Snow in Michigan, January 8 to 9, 201511 events
- Winter Weather in Iowa, January 8, 201511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555556, 555554, 555555, 555558, 555559, 555560, 555561, 555562, 555563, 555564, 555565, 555566, 555567, 555568.